Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 86, NWS Blacksburg, VA

August 5, 20094 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2009, 6:54 PM EDT for 4 counties in Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 6:54 PM EDT (22:54 UTC)
Expired
Aug 6, 2009, 1:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:15 PM EDTFLASH FLOOD5 Se Callands, VASTRAWBERRY ROAD AND GLENVILLE DRIVE BOTH CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 052254
FFWRNK
VAC019-067-089-143-060500-
/O.NEW.KRNK.FF.W.0086.090805T2254Z-090806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
  EASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
  WESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 100 AM EDT THURSDAY.

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A STATIONARY THUNDERSTORM OVER CALLANDS. MORE 
  SHOWERS WITH HEAVY RAIN ARE BUILDING TO THE SOUTH...AND WILL KEEP  
  HEAVY RAIN FALLING OVER THE NEXT FEW HOURS. BEARSKIN               
  CREEK...BANNISTER RIVER AND STATE ROUTE 703 ARE AT RISK. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTERN
  SMITH MOUNTAIN LAKE...SOUTHERN SMITH MOUNTAIN LAKE...SMITH MOUNTAIN
  LAKE STATE PARK...PITTSVILLE...GRETNA...CLIMAX...CHATHAM...
  CALLANDS...AJAX...SNOW CREEK...SAGO AND PENHOOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3710 7976 3712 7941 3707 7944 3707 7941
      3710 7937 3712 7937 3713 7932 3669 7934
      3656 7957 3656 7981

$$

KM
2 follow-up statements
000 
WGUS71 KRNK 060006
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT WED AUG 5 2009

VAC019-067-089-143-060500-
/O.CON.KRNK.FF.W.0086.000000T0000Z-090806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-BEDFORD VA-
806 PM EDT WED AUG 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHERN BEDFORD...WESTERN PITTSYLVANIA...EASTERN HENRY AND EASTERN
FRANKLIN COUNTIES...

AT 804 PM EDT...A COUNTY OFFICIAL REPORTED STRAWBERRY ROAD CLOSED 
BETWEEN CHATHAM AND SWANSONVILLE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTERN SMITH
MOUNTAIN LAKE...SOUTHERN SMITH MOUNTAIN LAKE...SMITH MOUNTAIN LAKE
STATE PARK...PITTSVILLE...AJAX AND PENHOOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3710 7976 3712 7941 3707 7944 3707 7941
      3710 7937 3712 7937 3713 7932 3669 7934
      3656 7957 3656 7981

$$

KM
000 
WGUS71 KRNK 060454
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 AM EDT THU AUG 6 2009

VAC019-067-089-143-060504-
/O.EXP.KRNK.FF.W.0086.000000T0000Z-090806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-BEDFORD VA-
1254 AM EDT THU AUG 6 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN BEDFORD...WESTERN
PITTSYLVANIA...EASTERN HENRY AND EASTERN FRANKLIN COUNTIES...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE. THE HEAVY RAIN HAS MOVED EAST OF THE AREA.

LAT...LON 3710 7976 3712 7941 3707 7944 3707 7941
      3710 7937 3712 7937 3713 7932 3669 7934
      3656 7957 3656 7981

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:11 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 5, 4:11 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED AUG 5 2009

.SYNOPSIS...
A COLD FRONT EXTENDED FROM THE NEW ENGLAND ACROSS THE OHIO VALLEY
TO THE MID MISSISSIPPI VALLEY. THIS FRONT WILL MOVE SLOWLY
SOUTHEAST THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY AND
WILL BE APPROACHING THE COAST BY THURSDAY AFTERNOON. HIGH PRESSURE
WILL BUILD INTO THE REGION BEHIND THE FRONT AND WILL BE CENTERED
OVER WEST VIRGINIA FRIDAY MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
A SERIES OF SHORT WAVES ACROSS THE TENNESSEE VALLEY WILL CROSS
THROUGH THE FORECAST AREA TONIGHT AND THURSDAY MORNING. THE
AIRMASS OVER THE COUNTY WARNING AREA IS UNSTABLE AND VERY MOIST SO
THE THREAT OF STRONG TO SEVERE STORMS AND VERY HEAVY RAIN WILL
CONTINUE UNTIL THE FRONT GOES THROUGH ON THURSDAY. MUCH OF THE
GUIDANCE HAS THE SURFACE AND 850 MB COLD FRONT EAST OF THE COUNTY
WARNING AREA BY 18Z THURSDAY.

SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY
WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY
THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS
MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS
INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST
VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB
TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON
THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA
WEST OF THE BLUE RIDGE.

THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST
DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS
THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT
APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT
OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE
COUNTY WARNING AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF
THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON
SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS
WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON
SUNDAY.

THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS
AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS
TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS
AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LATEST VIS SAT IMAGERY SHOWS MOSTLY SUNNY SKIES ACROSS THE RNK
CWA. CONVECTIVE CLOUDS BEGINNING TO DEVELOP ACROSS THE HIGHER
TERRAIN OF SW VA AND ESPECIALLY NC. EXPECT CONVECTION TO FIRE AND
BECOME MORE WIDESPREAD BETWEEN 17 AND 19Z AS CONVECTIVE TEMPS ARE
REACHED AND AS THE MID LEVEL SHORT WAVE OVER E KY MOVES E AND
PROVIDES FORCING FOR ASCENT. MAINLY VFR/MVFR CONDITIONS EXPECTED
THIS AFTN IN MOST SPOTS BUT CONVECTION WILL PRODUCE REDUCED VSBYS
AND CIGS.

CONVECTION WILL LIKELY PERSIST FOR AWHILE TONIGHT WITH THE FRONT
LAGGING TO THE NW THROUGH MUCH OF THE EVENING AND SHORT WAVE TROUGH
AXIS REMAINING NEAR THE SPINE F THE APPALACHIANS THROUGH MIDNIGHT.
CONVECTION MAY ARRIVE IN SEVERAL WAVES UNTIL UPPER TROF SLIPS E OF
THE AREA AFTER MIDNIGHT. SOME MVFR FOG EXPECTED LATE TONIGHT TOWARD
DAYBREAK IN PREFERRED LOCATIONS BUT PROXIMITY TO FRONT AND FAIRLY
DECENT CLOUD COVER SHOULD LIMIT ITS MAGNITUDE. ANOTHER ROUND OF
AFTERNOON CONVECTION CAN BE EXPECTED E OF THE MTNS TOWARD THE END OF
THIS TAF PERIOD ON THURS AFTN.

LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY...
COLD FRONT STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING
CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT
SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION
REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY
AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE
NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/JJ
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/JB
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT WED AUG 5 2009

NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044-
062045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MONROE-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE
ENCOURAGED TO SEND REPORTS TO OUR OFFICE.

VAZ007-019-020-WVZ042-043-045-062045-
TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 6:09 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 S SWANSONVILLE        36.70N 79.58W
08/05/2009  E0.75 INCH       PITTSYLVANIA       VA   PUBLIC

&&

WERT
Local storm report, Aug 5, 6:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLASH FLOOD      5 ENE BLACKSBURG        37.26N 80.34W
08/05/2009                   MONTGOMERY         VA   TRAINED SPOTTER

            SPOTTER REPORTED THAT PORTIONS OF CATAWBA ROAD ARE UNDER
            4-6 INCHES OF WATER.

&&

CHENARD
Special weather statement, Aug 5, 6:16 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT WED AUG 5 2009

VAZ018-019-023-052315-
ALLEGHANY VA-BOTETOURT VA-CRAIG VA-
616 PM EDT WED AUG 5 2009

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BOTETOURT AND CRAIG
COUNTIES...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF JORDAN MINES...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ORISKANY AROUND 630 PM...COVINGTON CITY
AROUND 645 PM...GALA AROUND 700 PM AND GLEN WILTON AROUND 715 PM.

LAT...LON 3788 7981 3774 7968 3771 7968 3769 7967
      3767 7967 3766 7969 3766 7967 3752 8003
      3767 8019 3790 7989

EXPERIMENTAL

DS
Local storm report, Aug 5, 6:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLASH FLOOD      CHILHOWIE               36.80N 81.68W
08/05/2009                   SMYTH              VA   PUBLIC

            INTERSECTION OF SUGAR STREET AND REDSTONE ROAD FLOODED
            WITH 6 INCHES OR MORE OF RAPIDLY FLOWING WATER.

&&

WERT
Local storm report, Aug 5, 6:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             3 SE MOUNTAIN LAKE      37.31N 80.52W
08/05/2009  E0.88 INCH       GILES              VA   PUBLIC

            ON MOUNTAIN LAKE ROAD.

&&

WHP
Local storm report, Aug 5, 6:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      W TAZEWELL              37.12N 81.53W
08/05/2009                   TAZEWELL           VA   LAW ENFORCEMENT

            PAYNE ST FLOODED AND CLOSED

0640 PM     FLASH FLOOD      1 WSW TAZEWELL          37.11N 81.53W
08/05/2009                   TAZEWELL           VA   LAW ENFORCEMENT

            INTERSECTION OF FAIRGROUND RD AND FINCASTLE TURNPIKE
            FLOODED AND CLOSED

0640 PM     FLASH FLOOD      4 NE TAZEWELL           37.15N 81.46W
08/05/2009                   TAZEWELL           VA   LAW ENFORCEMENT

            FULL MILL BRANCH COMING OUT OF ITS BANKS ALONG DIAL ROCK
            RD

&&

JJACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:37 AM EDTSpecial Weather StatementRNKBland38 min
Aug 5, 6:15 AM EDTSpecial Weather StatementRNKBland, Tazewell45 min
Aug 5, 1:49 PM EDTSevere Thunderstorm WarningRNKGrayson56 min
Aug 5, 2:21 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth44 min
Aug 5, 2:22 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Pulaski, Wythe53 min
Aug 5, 3:09 PM EDTSpecial Weather StatementRNKCarroll36 min
Aug 5, 3:19 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin56 min
Aug 5, 3:30 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd60 min
Aug 5, 3:43 PM EDTSpecial Weather StatementRNKBland32 min
Aug 5, 3:48 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke36 min
Aug 5, 4:14 PM EDTSevere Thunderstorm WarningRNKFranklin61 min
Aug 5, 4:22 PM EDTSevere Thunderstorm WarningRNKGiles53 min
Aug 5, 4:32 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford58 min
Aug 5, 4:35 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin55 min
Aug 5, 5:14 PM EDTFlash Flood WarningRNKBland, Craig, Giles, Montgomery, Pulaski, City of Radford4 hr
Aug 5, 5:21 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem54 min
Aug 5, 5:26 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke53 min
Aug 5, 5:33 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell, Wythe6 hr
Aug 5, 5:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick55 min
Aug 5, 5:37 PM EDTSevere Thunderstorm WarningRNKPittsylvania53 min
Aug 5, 5:46 PM EDTFlash Flood WarningRNKSmyth, Tazewell, Wythe6 hr
Aug 5, 5:50 PM EDTSevere Thunderstorm WarningRNKFranklin55 min
Aug 5, 6:02 PM EDTFlash Flood WarningRNKCraig, Roanoke3 hr
Aug 5, 6:07 PM EDTSpecial Weather StatementRNKFloyd53 min
Aug 5, 6:14 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville61 min
Aug 5, 6:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington59 min
Aug 5, 6:29 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania61 min
Aug 5, 7:15 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville75 min
Aug 5, 7:48 PM EDTSpecial Weather StatementRNKCity of Lynchburg27 min
Aug 5, 7:55 PM EDTFlash Flood WarningRNKCampbell, Charlotte, Halifax, Pittsylvania6 hr

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.